Question regarding Zoloft.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2008
Total Posts : 8
   Posted 8/3/2008 9:44 PM (GMT -6)   
Hello. I am new to this forum and very glad I found it.

I was diagnosed with major depression and moderate anxiety shortly after my divorce. My therapist always suggested "better living through modern chemistry" as an additional tool to assist me getting past some roadblocks on my journey. After a year or so of resisting I finally relented. My therapist sent me to see a psychiatrist who prescribed Zoloft.

I started off on 50mg for the first six months and now am taking 75mg. I have been on the higher dosage for about three months now. I am glad to say that my anxiety and depression have lessened and I no longer have visions of things blowing up around me. Last Tuesday I ran out of my prescription. I could not refill it until the following Friday (payday). During the days I was without my meds I started to feel more irritable and had a shorter fuse. I also started to have headaches and feel listless and fatigued in the afternoons. I experienced feelings of separation, almost as if part of me was phased a second or two slower than "realtime."

This continued until 1pm on Sarturday when I was able get my prescription refilled. I came home and immediately took my regular dose of 75mg. Within the next thirty minutes I was zonked out on the couch sleeping. Since then I feel more centered mentally but physically I am wiped out. I have no energy and can not hold a thought longer than a sentence or two. I do not want to deal with people. I can if need be, but I choose to stay in my cave. The feelings I am experiencing since getting back on the meds are very similar to the ones I experienced during the first two weeks of taking the meds.

My questions are, was I experiencing symptoms of withdrawal from the three or four days I went without the drug? And, is the reason I am feeling similar feelings to my "ramp up" period is my body re-adjusting to the meds again or is it still the withdrawal symptoms? Perhaps a bit of both?

Thank you in advance for your responses and help.

Veteran Member

Date Joined Dec 2005
Total Posts : 3036
   Posted 8/4/2008 6:40 AM (GMT -6)   
Hi Tale

That could very well be. I would suggest in the future that if you run out of your meds,contact your doctor and see if they have any samples in the office. Or,you can contact the pharmacy and ask them for the 2 or 3 pills that you will need until they get ahold of your doctor.

Try to stay constant with the meds,and then give them 6-8 weeks to take full effect.

I am sure your body was stressed during the time you were not able to take your pills.

Good Luck

Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

Please remember,I am not a professional..I am just a person who is also fighting depression.

I know I'm in my own little world, but it's ok. They know me here.

Veteran Member

Date Joined Jan 2006
Total Posts : 2408
   Posted 8/4/2008 6:44 AM (GMT -6)   


I completely agree with Shy. Anti-Depressants are not the sorts of drugs that you can just turn on and off. When you go without them for a couple of days your body starts to feel withdrawls (Usually) and then when you restart them at the higher dose, your body can take a while to get used to it again. Unfortunately you may have to wait 6-8 weeks to feel the full effect again (As Shy has said)


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
Help support the forums so we can support you:

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40386
   Posted 8/4/2008 7:56 AM (GMT -6)   
Hi Tale,

I just wanted to welcome you to the forum, I hope that you are feeling better.

hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

New Member

Date Joined Aug 2008
Total Posts : 8
   Posted 8/4/2008 8:09 AM (GMT -6)   
Thank you for your quick replies. It is good to know that a support system like this one exists.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 8/4/2008 8:57 AM (GMT -6)   
Hi Tale
Welcome to HealingWell and the Depression Forum.

Zoloft has a half-life of about one day. That means that for every day that passes without taking the medication the level in the blood falls by 50%. After one day the level is reduced to 50% of the original level, after two days to 25%, after three days to 12.5%, and so on.

When you stop Zoloft too rapidly a withdrawal syndrome may develop. Symptoms you may be experience are nausea, tremors, lightheadedness, muscle pains, weakness, insomnia, and anxiety.

I agree with the other members that it most likely was the medicaiton withdrawal that caused your sx but please do talk with your physician if you continue to feel bad.  It may take you a bit of time to get back up to where you were before you went off the medication suddenly. 

Again, welcome.



Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~* *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 5:13 PM (GMT -6)
There are a total of 2,709,763 posts in 298,839 threads.
View Active Threads

Who's Online
This forum has 153357 registered members. Please welcome our newest member, imtostinit.
307 Guest(s), 11 Registered Member(s) are currently online.  Details
AzerilA, Artist Mark, NashvilleNerd, jennydancingfish, Girlie, JohnBa, Oliver2013, David1991, caramba, multifacetedme, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer